U.S. doctors online nowAsk doctors free
NY
A 38-year-old female asked:

Novacaine shot caused immediate pain in my ear and felt nauseous and dizzy almost passing out. now severe ear pain especially at night. cause?

3 doctor answers5 doctors weighed in
Dr. Gary Sandler
Dentistry 55 years experience
Cause??: Your own dentist would be the best one to answer these questions as he\she knows you, your dental history & the specifics surrounding your last visit. Having said that, your initial reaction might have been psychogenic or a reaction to the injection. Your ear pain may be a result of TMD, related to your dental problem or completely unrelated such as an ear infection. Speak to your dentist first.
Dr. Paul Grin
Pain Management 37 years experience
Anxiety: Lidocaine that is commonly used in dentistry (no more Novocaine) and its half-life in the body is about 1.5–2 hours. When the nerve is anesthetized, temporary palsy results that disappears when the anesthesia wears off in about 5-6 hours. Anxiety symptoms are not a sign of illness, they are the mind's ability to produce the "flight or fight" response.
Dr. Lawrence Grodin
Dentistry 39 years experience
Inject a nerve: Sometimes the dental injection can "tweek" the mandibular nerve when Dentists try to numb your lower teeth. The result is pain with many varied side effects. The question is how long did it last and whether you are feeling better now.
Last updated Jul 27, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.